MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure on (b)(6) 2021, it was observed that the 4.5 healix ti anchor w/ocord anchor device broke.The procedure was competed with an unspecified delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that the anchor broke during the procedure.The complaint device was received and evaluated.Upon visual inspection, it could be observed that the tip of the inserter is detached, on magnification, the inserter tip was found to have nick marks on its base due to continuous tapping.The anchor was not returned.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, and considering that the broken anchor was not returned, this complaint cannot be confirmed.A root cause for the detached inserter tip can be attributed to procedural variables, such handling of the device or product interaction during procedure; axial misalignment or bending force was applied to the tip of the device.As per ifu-109139: to insert the healix ti anchor apply slight downward force on the anchor while rotating the handle in a clockwise direction and maintaining the same axial alignment throughout insertion until the etched depth marking on the handle shaft is flush with the bone.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5 HEALIX TI ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12128067
Report Number1221934-2021-02104
Device Sequence Number4341945
Product Code HWC
UDI-Device Identifier10886705007998
UDI-Public10886705007998
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222253
Device Catalogue Number222253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer09/14/2021
09/15/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date09/15/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1